Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Took ciprofloxacin for UTI, zithromax for clamydia. Redness on penis not cured. Is levofloxacin safe?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Over the course of several months, redness on the tip of the penis developed into redness and mild pain in the testicles (no pain after urination). After being diagnosed with a Ciprofloxacin Hydrochloride for 12 days 500mg X2 per day. This removed the slight pain and improved the redness, but the redness remained.

Immediately after the 12 days of Ciprofloxacin I visited an experienced urologist and was diagnosed with clamydia (although not tested) for which I was given 1000mg of Zithromax taken all at once. After a week there was no improvement in the redness and a slight pain in the testicles returned. I am now taking Levofloxacin 500mg 1X day for seven days (on day 4).

My questions: Is this the correct medication? Should I continue on the seven day course of Levofloxacin? Should I try another dose of Zithromax? If so how much?
Posted Fri, 19 Apr 2013 in Men's Health
Answered by Dr. Das Arindam 1 hour later

Thank you for posting a query.

Look, from your description, it is evident that you are suffering from an infection of urogenital tract. But, you did not mentioned any urine examine report. Before starting the ciprofloxacin, a routine urine examination report was important. Because, presence of pus cells in urine indicates infection. Now, depending upon the number of pus cells in subsequent reports, improvement can be commented on.

Second diagnosis was chlamydia. I am wondering why your treating doctor gave that drug. Because, in case of relapse of unresponsive urine culture and sensitivity is necessary.

It is not possible to try all the antibiotics one by one. So, a urine culture and sensitivity can show us the drugs those will be effective against that particular infection.

I think you need a urine culture and sensitivity after completion of the course of levofloxacin. A routine urine examination should also be done.

After that you should consult with your urologist with the urine examination and culture and sensitivity report.

lastly, though these medicines are correct for this situation, you need a urine culture and sensitivity test.

You should continue the course of levofloxacin .

After completion of the course, do a urine culture and sensitivity test. start the drug to which the organism is sensitive. That will be the perfect treatment.

Hope this information suffices. Let me know, if you have any more question.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor